Jump to content



Photo

Will I Every Get Off Of Cymbalta?


  • Please log in to reply
3 replies to this topic

#1 Yonk

Yonk

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 31 December 2019 - 11:55 AM

I have been taking Cymbalta for 4 years (60mg).  I wanted to get off of it because of some of the side effects, one of which is lack of sleep and another, lack of sex drive.  My Dr. had me reduce to 30mg for 1 month, then 1 every other day then 1 every third day, then stop.  The 4th day after I stopped I was so nauseous.  I did not associate it yet since i was not aware of all these horrible side effects.  As the week progressed, it was a battle every minute not to vomit.  I began experiencing chills, fatigue, and my whole body felt like someone beat me.  Getting off the couch was a struggle.  I called my doc and he told me to go back on the 30mg until my levels were back up, then we would ween even slower.  A week later after going back on 30mg, there was a slight improvement, but not great.  I called doc again and he said I needed to go back on 60mg.  I am 5 days into that and getting better, but still not 100%.  Am I never going to be able to get off of it???  I'm going to be very scared to try to ween again!  Has anyone experienced this??  

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 11,135 posts
  • LocationMissouri

Posted 31 December 2019 - 01:11 PM

Hi Yonk.

Many many members have experienced this. There are warnings against the every other day routine. It elevates your blood levels of Cymbalta on the day you take it and the next day it drops to near nothing. Cymbalta has a half life of 12 hours so at the end of 48 hours you have lost over 93% of your blood Cymbalta levels and you go through the same withdrawals over and over again. Secondly the FDA recommends a process called bead counting which is where you open the capsule and take out 2 or 3 of the approximately 400 beads inside. By doing this you can get a very slow steady withdrawal. Lastly, when one updoses such a large amount it seldom is helpful. Symptoms of brain fog, dizziness and others appear. It is usually netter to go up a dew beads each day to get relief.

#3 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,997 posts
  • LocationKent, UK

Posted 31 December 2019 - 03:31 PM

Just replied to the other post you made, but will post here too;

 

Oh my goodness - your doctor needs a smack round the head....

 

The first suggestion of every other day, then every 3rd etc is completely the wrong way to taper due to the limited half-life of the drug. And a few days back on the 30mg with slight improvement would have meant you will have stabalised a few days later, so going back up to 60mg was not the right thing to do. You will stabalise again on the 60mg, but not it 5 days. You are looking more along the lines of a couple of weeks after all the confusion.

 

As you are already 5 days back into the 60mg dose, I would suggest you stabalise on that and then bead count your way off. If you haven't already read the posts about bead counting, or need further advice, please let us know...

 

IUN


#4 gail

gail

    God-like

  • Site Supporter
  • 5,716 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 01 January 2020 - 07:26 AM

Hello Yonk, welcome to the forum,

Your doctor doesn't know what he's talking about.

I'm with Scrat here, too too fast, stay at 50 or 60, t stabalize, then bead count slowly. First day, you take 2 beads off then 4-6-8,etc. This way, you will make it easily. The last 10 beads are tougher, go slower. You will need enteric coated cĂ psules. Simple? Yes, and safe.

Come back anytime you need, we are here for any questions you need to be answered.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users